MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XXL 360 14MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XXL 360 14MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036181450
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device is unavailable to manufacturer.
 
Event or Problem Description
It was reported that when the physician attempted to insert the subject coil, it detached at the hand part of the microcatheter (non stryker).The procedure was completed with other product without any issues.There were no clinical consequences to the patient due to the reported event.
 
Event or Problem Description
It was reported that when the physician attempted to insert the subject coil, it detached at the hand part of the microcathter (non stryker).The procedure was completed with other product without any issues.There were no clinical consequences to the patient due to the reported event.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.Analysis of the returned device found the main coil was kinked and was detached from the delivery wire.Functional testing could not be performed due to the condition of the returned device.As per the additional information, the flush was intermittent which is against the device direction for use (dfu) for this product.The dfu states: warning: in order to achieve optimal performance of the target detachable coil system and to reduce the risk of thromboembolic complications, it is critical that a continuous infusion of appropriate flush solution be maintained between the femoral sheath and guiding catheter, the 2-tip microcatheter and guiding catheters, and the 2-tip microcatheter and stryker neurovascular guidewire and delivery wire.Continuous flush also reduces the potential for thrombus formation on, and crystallization of infusate around, the detachment zone of the target detachable coil.Lack of continuous flush contributed to the reported and analysed defects.It is likely that the coil got stuck inside the microcatheter (due to no flush) and it then kinked and detached from the delivery wire while it was being retracted with force.Based on the available information and investigation results, an assignable cause of user error will be assigned to this investigation.The issue investigation confirmed that there was an act or omission of an act that resulted in a different medical device response than intended by the manufacturer and/or expected by the user.

Brand Name
TARGET XXL 360 14MM X 50CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key8765118
Report Number3008881809-2019-00196
Device Sequence Number1541720
Product Code HCG
UDI-Device Identifier07613327128383
UDI-Public07613327128383
Combination Product (Y/N)N
PMA/510(K) Number
K161429
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2022
Device Catalogue NumberM0036181450
Device Lot Number2118704
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2019
Initial Date Received by Manufacturer 06/25/2019
Supplement Date Received by Manufacturer08/15/2019
Initial Report FDA Received Date07/05/2019
Supplement Report FDA Received Date08/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER ( LEONIS MOVA); MICROCATHETER ( LEONIS MOVA)